Advanced Search
Article Contents
Article Contents

Protection zone in a modified Lotka-Volterra model

Abstract Related Papers Cited by
  • This paper studies the dynamic behavior of solutions to a modified Lotka-Volterra reaction-diffusion system with homogeneous Neumann boundary conditions, for which a protection zone should be created to prevent the extinction of the prey only if the prey's growth rate is small. We find a critical size of the protection zone, determined by the ratio of the predation rate and the refuge ability, to ensure the existence, uniqueness and global asymptotic stability of positive steady states for general predator's growth rate $\mu>0$. Bellow the critical size the dynamics of the model would be similar to the case without protection zones. The known uniqueness results for the protection problems with other functional responses, e.g., Holling II model, Leslie model, Beddington-DeAngelis model, were all required that the predator's growth rate $\mu>0$ is large enough. Such a large $\mu$ assumption is not needed for the uniqueness and asymptotic results to the modified Lotka-Volterra reaction-diffusion system considered in this paper.
    Mathematics Subject Classification: Primary: 35J47, 35K57, 92D40.


    \begin{equation} \\ \end{equation}
  • [1]

    J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficiency, J. Animal Ecol., 44 (1975), 331-340.doi: 10.2307/3866.


    R. S. Cantrell and C. Cosner, On the effects of spatial heterogeneity on the coexistence of competing species, J. Math. Biol., 37 (1998), 103-145.doi: 10.1007/s002850050122.


    R. S. Cantrell and C. Cosner, On the dynamics of predator-prey models with the Beddington-DeAngelis functional response, J. Math. Anal. Appl., 257 (2001), 206-222.doi: 10.1006/jmaa.2000.7343.


    R. S. Cantrell, C. Cosner and V. Hutson, Ecological models, permanence, and spatial heterogeneity, Rocky Mountain J. Math., 26 (1996), 1-35.doi: 10.1216/rmjm/1181072101.


    W. Y. Chen and M. X. Wang, Qualitative analysis of predator-prey model with Beddington-DeAngelis functional response and diffudion, Math. Comput. Modelling, 42 (2005), 31-44.doi: 10.1016/j.mcm.2005.05.013.


    M. G. Crandall and P. H. Rabinowitz, Bifurcation from simple eigenvalues, J. Funct. Anal., 8 (1971), 321-340.doi: 10.1016/0022-1236(71)90015-2.


    D. L. DeAngelis, R. A. Goldstein and R. V. O'Neill, A model for tropic interaction, Ecology, 56 (1975), 881-892.doi: 10.2307/1936298.


    Y. H. Du and X. Liang, A diffusive competition model with a protection zone, J. Differential Equations, 244 (2008), 61-86.doi: 10.1016/j.jde.2007.10.005.


    Y. H. Du, R. Peng and M. X. Wang, Effect of a protection zone in the diffusive Leslie predator-prey model, J. Differential Equations, 246 (2009), 3932-3956.doi: 10.1016/j.jde.2008.11.007.


    Y. H. Du and J. P. Shi, A diffusive predator-prey model with a protection zone, J. Differential Equations, 229 (2006), 63-91.doi: 10.1016/j.jde.2006.01.013.


    Y. H. Du and J. P. Shi, Allee effect and bistability in a spatially hererogeneous predator-prey model, Trans. Amer. Math. Soc., 359 (2007), 4557-4593.doi: 10.1090/S0002-9947-07-04262-6.


    S. Geritz and M. Gyllenberg, A mechanistic derivation of the DeAngelis-Beddington functional response, J. Theoret. Biol., 314 (2012), 106-108.doi: 10.1016/j.jtbi.2012.08.030.


    G. H. Guo and J. H. Wu, Multiplicity and uniqueness of positive solutions for a predator-prey model with B-D functional response, Nonlinear Anal., 72 (2010), 1632-1646.doi: 10.1016/j.na.2009.09.003.


    X. He and S. N. Zheng, Protection zone in a diffusive predator-prey model with Beddington-DeAngelis functional response, preprint, arXiv:1505.06625


    Y. Lou and W. M. Ni, Diffusion, self-diffusion and cross-diffusion, J. Differential Equations, 131 (1996), 79-131.doi: 10.1006/jdeq.1996.0157.


    Y. Lou and W. M. Ni, Diffusion vs cross-diffusion: An elliptic approach, J. Differential Equations, 154 (1999), 157-190.doi: 10.1006/jdeq.1998.3559.


    C. S. Lin, W. M. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis system, J. Differential Equations, 72 (1988), 1-27.doi: 10.1016/0022-0396(88)90147-7.


    K. Oeda, Effect of cross-diffusion on the stationary problem of a prey-predator model with a protection zone, J. Differential Equations, 250 (2011), 3988-4009.doi: 10.1016/j.jde.2011.01.026.


    Y. X. Wang and W. T. Li, Effect of cross-diffusion on the stationary problem of a diffusive competition model with a protection zone, Nonlinear Anal. RWA, 14 (2013), 224-245.doi: 10.1016/j.nonrwa.2012.06.001.

  • 加载中

Article Metrics

HTML views() PDF downloads(121) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint